Alert archive / Arizona / Flash Flood Warnings in 2014

Flash Flood Warning 8, NWS Phoenix, AZ

July 13, 2014Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 13, 2014, 4:53 PM MST for Maricopa County, Arizona. It was in force for 112 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2014, 4:53 PM MST (23:53 UTC)
Expired
Jul 13, 2014, 6:45 PM MST
In force
112 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:00 PM MSTHEAVY RAIN 12 Nnw Chandler Fashion, AZSTREET FLOODING MCCLINTOCK AND RAY RD.
Jul 13, 5:05 PM MSTHEAVY RAIN 0.954 Se Tempe, AZ0.95 IN. RAIN IN 8 MIN. AT MCCLINTOCK AND WARNER. WATER COVERING STREET. SMALL TREE BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-373 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WGUS55 KPSR 132353
FFWPSR
AZC013-140145-
/O.NEW.KPSR.FF.W.0008.140713T2353Z-140714T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
453 PM MST SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES GILBERT...CHANDLER...

* UNTIL 645 PM MST

* AT 444 PM MST...THUNDERSTORMS OVER THE AREA HAVE PRODUCED VERY 
HEAVY RAIN. TRAINED WEATHER SPOTTERS REPORTED THAT ONE HALF INCH OF 
RAIN HAS FALLEN IN LESS THAN 15 MINUTES...AND THE RAIN CONTINUES TO 
FALL. THESE RAIN RATES WILL QUICKLY LEAD TO FLASH FLOODING OF WASHES 
AND LOW LYING ROADWAYS AND STREET INTERSECTIONS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUGUSTA
  RANCH...FIESTA MALL...MESA RIVERVIEW MALL...SUPERSTITION SPRINGS
  MALL...DOWNTOWN MESA AND FREESTONE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3328 11195 3345 11189 3338 11159 3326 11162

$$
1 follow-up statement
968 
WGUS75 KPSR 140118
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
618 PM MST SUN JUL 13 2014

AZC013-140145-
/O.CON.KPSR.FF.W.0008.000000T0000Z-140714T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
618 PM MST SUN JUL 13 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR
CENTRAL MARICOPA COUNTY...

AT 616 PM MST...THE HEAVY RAIN WHICH PROMPTED THE FLOODING HAD 
DECREASED AND MOVED WEST OF THE WARNING AREA. HOWEVER...THE THREAT 
FOR CONTINUED RUNOFF AND LOCALIZED FLOODING WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY 
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION 
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE 
ESPECIALLY DANGEROUS.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING 
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW 
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3328 11195 3345 11189 3338 11159 3326 11162

$$

WOODALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:20 PM MST, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 13, 2:20 PM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
220 PM MST SUN JUL 13 2014

.UPDATE...UPDATED AVIATION DISCUSSION.

.SYNOPSIS...
MONSOON MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION THROUGH
MONDAY...WITH INCREASED CHANCES OF THUNDERSTORMS AND SLIGHTLY COOLER
TEMPERATURES THROUGH MID WEEK. A DRYING AND WARMING TREND IS THEN
EXPECTED STARTING WEDNESDAY...LIKELY LASTING INTO NEXT WEEKEND.

&&

.DISCUSSION...
CONVECTION IS BEGINNING TO FIRE ALONG THE MOGOLLON RIM ON THE
LEADING EDGE OF A REMNANT MCV...AND ISN\T WASTING ANY TIME MOVING TO
THE WEST. STRONG WINDS /BY MONSOON STANDARDS/ OF 15-20KTS WERE NOTED
IN THE 700-500MB LAYER THIS MORNING ON REGIONAL UPPER AIR SOUNDINGS
AND THIS CERTAINLY WILL HELP STORMS MOVE OFF THE HIGHER TERRAIN
LATER THIS AFTERNOON. STILL LOOKING AT A DECENT AMOUNT OF MOISTURE
ACROSS THE AREA...PWATS REMAIN AROUND 1.4 TO 1.5 INCHES WHICH IS
APPROX 130-140 PERCENT OF NORMAL FOR MID JULY. MEANWHILE ACROSS THE
DESERTS...THE ATMOSPHERE CONTINUES TO DESTABILIZE WITH LATEST RAP
ANALYSIS INDICATING AROUND 500 J/KG MLCAPE WITH LITTLE TO NO CAP.

STILL LOOKING AT A COMPLICATED FORECAST FOR THE REGION THIS
AFTERNOON AND EVENING. GOING TO STICK WITH THE IDEA THAT STORMS WILL
DEVELOP AND MOVE INTO THE DESERTS LATER TODAY BASED ON LATEST HI-RES
GUIDANCE AND OBSERVED INSTABILITY TRENDS. HRRR...LOCAL WRF
ENSEMBLE...AND RAP ALL INDICATE STORMS WILL MOVE THROUGH THE
METRO...THEN GRADUALLY DISSIPATE LATER THIS EVENING. WENT AHEAD AND
RAISED POPS INTO THE 20-30 PERCENT RANGE ACROSS THE
METRO...COLLIDING OUTFLOWS WILL LIKELY BE THE MAIN FORCING
MECHANISM. WINDS AND BLOWING DUST WILL BE THE PRIMARY THREATS WITH
THESE STORMS...ESPECIALLY ACROSS THE OPEN DESERTS SOUTH OF PHOENIX.

SIGNIFICANT INCREASE IN MOISTURE IS ON TAP FOR THE REGION LATE
TONIGHT INTO MONDAY MORNING AS PWATS WILL CLIMB
SUBSTANTIALLY...REACHING AROUND 2 INCHES BY 12Z MONDAY. AS
ALWAYS...HOW THE BOUNDARY LAYER WILL RECOVER AFTER THIS SURGE...HOW
CLOUDY IT WILL BE...ETC...WILL DICTATE JUST HOW ACTIVE THINGS WILL
BE LATER IN THE AFTERNOON. A SAMPLING OF NAM AND GFS BUFR SOUNDINGS
ACROSS THE AREA FOR TOMORROW AFTERNOON INDICATE THE BOUNDARY LAYER
SHOULD MIX OUT SUFFICIENTLY TO ALLOW FOR STORM DEVELOPMENT LATER IN
THE AFTERNOON. CONSENSUS AMONG RECENT RUNS OF HI-RES MODELS AND 4KM
NAM IS THAT STORMS WILL LIKELY FIRE ALONG THE RIM AND PROPAGATE INTO
THE DESERTS. WITH MLCAPE FORECASTS AROUND 1000 J/KG...STARTING TO
LOOK MORE PROMISING FOR STORMS ACROSS THE METRO. STORMS ON MONDAY
WILL MAINLY PRESENT A HEAVY RAINFALL AND FLASH FLOOD THREAT...BUT
THERE IS STILL SOME QUESTION ON HOW MUCH SUN WILL MANAGE TO PEAK
THROUGH THE CLOUDS WHICH COULD LIMIT INSTABILITY.

TEMPERATURES WILL BE ON THE DOWN TREND THROUGH EARLY THIS WEEK...BUT
THIS AFTERNOON WILL STILL PEAK OUT ABOVE SEASONAL NORMALS WITH SOME
PLACES ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BREAKING
THE 110 DEGREE MARK. AFTER THE SURGE OF MOISTURE TONIGHT...MONDAY/S
HIGHS WILL TAKE A BIG HIT...POSSIBLY NOT EVEN BREAKING 100 ACROSS
SOME LOWER DESERT SPOTS DEPENDING ON HOW MUCH STORM AND CLOUD
COVERAGE THERE ENDS UP BEING.

ABUNDANT MOISTURE WILL STILL BE PRESENT ACROSS ARIZONA INTO
TUESDAY...BUT MODELS ARE NOW POINTING TOWARD AN EARLIER TIMEFRAME
FOR DRY AIR WORKING IN FROM THE SOUTHWEST. HAVE REMOVED SLIGHT
CHANCES ACROSS MOST OF OUR WESTERN ZONES DUE TO THE LOW LEVEL DRY
AIR WORKING IN...BUT SLIGHT TO CHANCE POPS REMAIN ACROSS ARIZONA.
THE SUBTROPICAL HIGH CENTER SHIFTS SOUTHEASTWARD OUT OF THE GREAT
BASIN ON TUESDAY WHILE SETTLING SOMEWHERE OVER SOUTHERN ARIZONA OR
NORTHERN MEXICO BY WEDNESDAY. THIS SHIFT WILL SWITCH OUR FLOW OUT
THE SOUTHWEST WHICH WILL QUICKLY SCOUR OUT MOISTURE FROM SOUTHWEST
TO NORTHEAST FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY. BOTH THE
EUROPEAN AND THE GFS ARE POINTING AT A SIGNIFICANT DRYING TREND FOR
LATE THIS WEEK...LIKELY RESULTING IN VERY LITTLE MONSOON ACTIVITY
FROM WEDNESDAY THROUGH SATURDAY.

GIVEN THE LIKELY SOUTHWESTERLY DRYING FLOW...HAVE TRIMMED BACK POPS
QUITE A BIT STARTING WEDNESDAY. THE DRIEST DAY WILL END UP BEING
EITHER THURSDAY OR FRIDAY...BEFORE SOME MOISTURE LIKELY STARTS
SEEPING BACK INTO OUR REGION NEXT WEEKEND. TEMPERATURES WILL GET A
BUMP DURING THIS TIMEFRAME...BUT FORECAST 500MB HEIGHTS ARE ONLY IN
THE 590-592DM RANGE WHICH WOULD GIVE US HIGHS A COUPLE DEGREES ABOVE
NORMAL.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...MOSTLY
SOUTHERLY TO SOUTHEASTERLY WINDS ACROSS THE TERMINALS BUT WITH AN
INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AFTER 23Z EXTENDING
OUT TO 04Z. GUSTY WINDS COULD ACCOMPANY ANY THUNDERSTORMS AND
BLOWING DUST ALSO A POSSIBLE THREAT. WINDS COULD BE VARIABLE AND
GUSTY UNTIL 04Z GOING BACK TO SOUTHEASTERLY THE REST OF THE NIGHT.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SOUTHERLY WINDS UNTIL 02Z WITH MOSTLY CLEAR SKIES OTHER THAN A
CHANCE OF SCT HIGH CLOUDS. NO SIG AVIATION WEATHER IMPACTS EXPECTED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
DRIER AIR WILL ALREADY BE PROPAGATING THROUGH THE WESTERN PARTS OF
THE DISTRICT TUESDAY...SPREADING THROUGHOUT MUCH OF CNTRL ARIZONA BY
THE END OF THE WEEK. THEREFORE...THE BEST OPPORTUNITY FOR SHOWERS
AND THUNDERSTORMS WILL BE RELEGATED TO GILA COUNTY...WITH LITTLE TO
NO CHANCE OF PRECIPITATION IN SOUTHEAST CALIFORNIA THROUGH THIS
PERIOD. WINDS WILL REMAIN RATHER LIGHT WITH ONLY OCCASIONAL
AFTERNOON GUSTS...THOUGH SOME STRONGER GUSTS WILL ACCOMPANY ANY
AFTERNOON AND EVENING THUNDERSTORMS IN GILA COUNTY. WITH THE DRYING
TREND...MINIMUM HUMIDITY LEVELS WILL FALL BACK INTO THE LOWER TEENS
BY THE END OF THE WEEK WITH GOOD OVERNIGHT RECOVERY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/KUHLMAN
AVIATION...WATERS
FIRE WEATHER...MO

In the hours before

Special weather statement, Jul 13, 1:52 PM MST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
152 PM MST SUN JUL 13 2014

AZZ028-132130-
PINAL AZ-
152 PM MST SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 230 PM MST

AT 150 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR COOLIDGE AIRPORT...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   COOLIDGE AIRPORT...
   LA PALMA...
   RANDOLPH...
   COOLIDGE...
   CENTRAL ARIZONA COLLEGE...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3282 11175 3308 11165 3298 11132 3287 11149
      3280 11156
TIME...MOT...LOC 2052Z 105DEG 15KT 3288 11138

WATERS
Special weather statement, Jul 13, 2:39 PM MST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
239 PM MST SUN JUL 13 2014

AZZ023-024-028-132230-
PINAL AZ-MARICOPA AZ-
239 PM MST SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 330 PM MST

AT 231 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF RAPIDLY DEVELOPING THUNDERSTORMS NEAR GOLDFIELD RANCH AND IN
THE VICINITY OF THE SUPERSTITION MOUNTAINS...MOVING NORTHWEST AT 25
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   MCDOWELL MOUNTAIN PARK AND RIO VERDE...
   EAST MESA...
   USERY MOUNTAIN PARK...
   FOUNTAIN HILLS...
   NORTH SCOTTSDALE...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3356 11197 3380 11163 3344 11114 3317 11150
TIME...MOT...LOC 2138Z 137DEG 21KT 3365 11166

WATERS
Special weather statement, Jul 13, 3:30 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST SUN JUL 13 2014

AZZ023-024-028-132315-
GILA AZ-PINAL AZ-MARICOPA AZ-
330 PM MST SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 415 PM MST

AT 325 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CANYON LAKE...MOVING WEST AT 15 MPH. OTHER
STORMS EXTENDED FROM NORTH OF QUEEN VALLEY TO NORTH OF FOUNTAIN
HILLS.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   CANYON LAKE... SUPERSTITION MOUNTAINS AND  GOLD CANYON VILLAGE...
   LOST DUTCHMAN STATE PARK...
   GOLDFIELD...
   PROSPECTOR PARK AND  APACHE JUNCTION...
   SAGUARO LAKE AND  SUGARLOAF MOUNTAIN...
   SALT RIVER TUBING RECREATION AREA...
   GOLDFIELD RANCH... USERY MOUNTAIN PARK AND  GRANITE REEF DAM...

IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.

IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 3335 11156 3344 11177 3384 11184 3369 11126
      3331 11116
TIME...MOT...LOC 2230Z 096DEG 12KT 3354 11142

WOODALL
Special weather statement, Jul 13, 4:16 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM MST SUN JUL 13 2014

AZZ023-024-028-132345-
PINAL AZ-MARICOPA AZ-
416 PM MST SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 411 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
GUSTY WINDS FROM THUNDERSTORMS NEAR KINGS RANCH AND FORT MCDOWELL.
WIND GUSTS TO 40 MPH WILL SPREAD ACROSS THE EAST VALLEY AND
SCOTTSDALE AREAS.

LOCATIONS IMPACTED INCLUDE...
   TUMBLEWEED PARK...
   CHANDLER...MESA...AND SCOTTSDALE.

IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK
SHELTER INDOORS UNTIL THE GUSTY WINDS SUBSIDE.

LAT...LON 3320 11195 3381 11205 3384 11184 3343 11176
      3335 11156 3333 11140 3317 11147
TIME...MOT...LOC 2314Z 102DEG 12KT 3332 11178

WOODALL
Local storm report, Jul 13, 4:35 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     1 SE GILBERT            33.32N 111.75W
07/13/2014                   MARICOPA           AZ   TRAINED SPOTTER

            THUNDERSTORM WINDS BROKE A BRANCH WHICH FELL INTO
            DAMAGED VEHICLE NEAR 202 AND HIGLEY.

&&

EVENT NUMBER PSR1400083

WOODALL
Local storm report, Jul 13, 4:46 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
446 PM MST SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     HIGLEY                  33.31N 111.72W
07/13/2014  M59 MPH          MARICOPA           AZ   BROADCAST MEDIA

&&

EVENT NUMBER PSR1400084

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:52 PM MSTSpecial Weather StatementPSRPinal38 min
Jul 13, 2:36 PM MSTBlowing Dust AdvisoryPSR84 min
Jul 13, 2:39 PM MSTSpecial Weather StatementPSR51 min
Jul 13, 3:30 PM MSTSpecial Weather StatementPSR45 min
Jul 13, 3:36 PM MSTSevere Thunderstorm WarningPSRMaricopa39 min
Jul 13, 4:16 PM MSTSpecial Weather StatementPSR29 min
Jul 13, 4:19 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal41 min
Jul 13, 4:28 PM MSTSevere Thunderstorm WarningPSRMaricopa47 min

Nearby

Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.